MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 18"(45CM) 4-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 18"(45CM) 4-0 BLK; SUTURE, NONABSORBABLE, SILK
Catalog Number 683G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The initial information stated ¿the suture was broken during use.It was commented that suture breakages occurred easily in the same lot number." please clarify: how many sutures broke during this 1 patient procedure?.
 
Event or Problem Description
It was reported that a patient underwent an unknown dental and oral surgery on an unknown date and suture was used.During the procedure, the suture broke.It was commented that suture breakages occurred easily in the same lot number.There were no adverse consequences to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to fda: 1/10/2019.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.Additional evaluation summary: an unopened sample of product code 683, lot # lmr805 was returned for analysis.The issue sample was not returned for evaluation.During the visual inspection of an unopened sample, no defects were found on the package.The sample was opened and the swage and attachment area were noted to be as expected.The suture was examined and no defects or breakage suture were noted.A functional test was performed on the sample using a instron and the tensile force met the requirements.Additional information was requested and the following was obtained: how many sutures broke during this 1 patient procedure? no.Information.No further information will be provided.

Brand Name
SILK SUTURE 18"(45CM) 4-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8169149
Report Number2210968-2018-77806
Device Sequence Number1997419
Product Code GAP
UDI-Device Identifier10705031008175
UDI-Public10705031008175
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number683G
Device Lot NumberLMR805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date01/10/2019
Patient Sequence Number1